Severe nortriptyline intoxication due to change from a generic to a trade preparation.

Abstract

Drug toxicity associated with a drastic increase in blood level developed when a trade preparation was inadvertently substituted for generic nortriptyline. There is a good deal of speculation that different preparations of psychotropic medications may differ substantially in bioavailability, but the frequency of variability of clinical and toxic effects is not clear. Bioinequivalence should be considered as a possible cause of otherwise unexplained changes in response to a psychoactive drug, especially if benefits and side effects are correlated with blood levels.

Cite this paper

@article{Dubovsky1987SevereNI, title={Severe nortriptyline intoxication due to change from a generic to a trade preparation.}, author={Steven L. Dubovsky}, journal={The Journal of nervous and mental disease}, year={1987}, volume={175 2}, pages={115-7} }